MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Catalog Number 256066
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd veritor¿ plus analyzer, one (1) false positive flu b patient result was obtained, simultaneously with a positive sars-cov-2 result.Upon confirmatory testing by a lab using quad pcr, the patient sample was negative for flu and positive for covid.There were no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for evaluation: yes d9.Returned to manufacturer on: 11-nov-2025 h3.Device eval by manufacturer?: yes investigation summary: the complaint alleges the bd veritor plus analyzer is having false positives for triplex assay (catalog number 256066, serial number (b)(6).A replacement analyzer was provided to the customer.Bd veritor plus analyzer was returned for investigation.Based on the test results in the csv file, it was showing positive result for flu b which was consistent with what was displayed on the screen.However, without access to the tiff images, we are unable to determine the root cause.Therefore, this complaint is confirmed.Device history record review for veritor plus analyzer, serial number (b)(6) was reviewed and nonconformances related to this failure mode were not revealed in manufacturing during final testing.The device was released conforming.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Additional Manufacturer Narrative
The requested 510k information for the involved veritor assay is as follows: g4.Pma/510(k)#: eua203152.
 
Event or Problem Description

Brand Name
BD VERITOR¿ PLUS ANALYZER
Common Device Name
COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23393409
Report Number1119779-2025-05160
Device Sequence Number15948455
Product Code JJQ
UDI-Device Identifier00382902560661
UDI-Public(01)00382902560661
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number256066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/14/2025
01/06/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/18/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown